MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

EXACTECH, INC. ALT HA S CLR EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Catalog Number 190-31-04
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10.Z-1732-2022/k121392/mfg 30 aug 2016/exp 28 aug 2021 -130-32-51 - nv gxl liner neutral, 32mm id group 1 cups, sn (b)(6).Z-1732-2022/k121392/mfg 28 mar 2017/exp 26 mar 2022-130-32-51 - nv gxl liner neutral, 32mm id group 1 cups, sn (b)(6).180-65-20 - alteon 6.5mm screw, 20mm, sn (b)(6).170-32-03 - biolox delta femoral head 32mm od, +3.5mm, sn (b)(6).186-01-48 - integrip cc, cluster 48mm, g1, sn (b)(6).H3.Initial investigation results before revision-the most likely underlying cause for the loosening reported was an undersized stem implanted in varus, which was not mechanically stable at implantation.Undersized stems are known to require a longer time span to achieve biologic fixation.This was likely reflected clinically as persistent pain.However, this cannot be confirmed because the implant has not been revised, additional clinical information was not provided, and serial radiographs were not made available.These devices are used for treatment not diagnosis.No other information is available.
 
Event or Problem Description
It was reported during a meeting between a surgeon and a member of exactech¿s hip team that the surgeon had cases being clinically monitored for potential loosening based on lucencies seen in follow-up radiographs.Post-operative and follow-up radiographs were subsequently provided for a total of 10 cases.In this case, a 67 year old male was reported for concerns of possible femoral stem loosening based upon 1 year follow up radiographs.At the time of reporting, the patient was over 1.5 years post surgery.No additional information was provided regarding his clinical history, symptoms, or ongoing treatment.Patient has history of tha on the contralateral side.Additional information - as reported via legal documentation this patient had a right total hip arthroplasty implant (b)(6) 2018 and then approximately 4 years later on (b)(6) 2022 the patient experienced a revision surgery.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other current images of the device provided.No other information is available.
 
Additional Manufacturer Narrative
As a result of additional information, fields b5 and b7 have been updated.H6: investigation results - the most likely underlying cause for the loosening reported was an insufficient bond between the implant and the bone that may have been secondary to contributions from an undersized stem implanted in varus which was not mechanically stable at implantation and subsequently was unable to achieve biologic fixation and/or patient conditions related to bone quality and morphology.The gxl acetabular liner may have been revised as standard practice when revising the femoral component to ensure that there is no secondary damage from the surgical procedure or due to inclusion of the implanted polyethylene in the recall but appears unrelated to the primary reason for revision.However, this cannot be confirmed because the devices were not available for evaluation and pre-revision radiographs were not provided.
 
Event or Problem Description
As reported via legal documentation this patient had a right total hip arthroplasty implant (b)(6) 2018 and then approximately 4 years later 14 jun 2022 the patient experienced a revision surgery.Revision operative report of 14 jun 2022- right hip loose femoral component.Procedure-prosthesis was surrounded by moderate clear effusion.No sign of inflammation or infection.The femoral stem was found to be grossly loose rotationally, the bone was found to be good.Acetabular liner was removed, the acetabulum had no signs of loosening.The devices were trailed and then implanted.Sterile dressing was applied, and the patient was awakened and taken to the recovery room in good condition.No complications.

Brand Name
ALT HA S CLR EXT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key18136676
Report Number1038671-2023-02778
Device Sequence Number18142477
Product Code MEH
UDI-Device Identifier10885862320933
UDI-Public10885862320933
Combination Product (Y/N)N
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Catalogue Number190-31-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale